Symmetry in the sequence of approximation coefficients

Avraham Bourla

Research output: Contribution to journalArticlepeer-review

1 Scopus citations


Let {an}1 and {θn}0 be the sequences of partial quotients and approximation coefficients for the continued fraction expansion of an irrational number. We will provide a function f such that an+1 = f(θn±1, θn). In tandem with a formula due to Dajani and Kraaikamp, we will write θn±1 as a function of (θn∓1, θn), revealing an elegant symmetry in this classical sequence and allowing for its recovery from a pair of consecutive terms.

Original languageEnglish
Pages (from-to)3681-3688
Number of pages8
JournalProceedings of the American Mathematical Society
Issue number11
StatePublished - 27 Aug 2013
Externally publishedYes

ASJC Scopus subject areas

  • General Mathematics
  • Applied Mathematics


Dive into the research topics of 'Symmetry in the sequence of approximation coefficients'. Together they form a unique fingerprint.

Cite this